Alert archive / Montana / Wind Chill Warnings in 2005
Wind Chill Warning 1, NWS Missoula, MT
NWS Missoula, MT issued this wind chill warning at Dec 7, 2005, 8:49 AM MST for Missoula County, Ravalli County, Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2005, 8:49 AM MST (15:49 UTC)
- Expired
- Dec 7, 2005, 12:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Missoula, MT
Counties Missoula County, MT, Ravalli County, MT
The radar
The Missoula radar (KMSX), 54 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 3.8 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KMSO 071549 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 849 AM MST WED DEC 7 2005 MTZ005-071900- /O.NEW.KMSO.WC.W.0001.051207T1549Z-051207T1900Z/ MISSOULA/BITTERROOT VALLEYS- 849 AM MST WED DEC 7 2005 ...WIND CHILL WARNING IN EFFECT UNTIL NOON MST TODAY FOR MISSOULA VALLEY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON MST TODAY. BELOW ZERO TEMPERATURES AND EAST WIND OF 15 TO 25 MPH ARE CAUSING WIND CHILL TEMPERATURES 25 TO 35 BELOW ZERO AROUND HELLGATE CANYON. THESE EXTREME WIND CHILL TEMPERATURES ARE ALSO REACHING INTO DOWNTOWN MISSOULA. THE WIND CHILL IS EXPECTED TO IMPROVE AS THE TEMPERATURE WARMS TODAY. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$
1 follow-up statement
000 WWUS45 KMSO 071846 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1146 AM MST WED DEC 7 2005 MTZ005-072000- /O.EXP.KMSO.WC.W.0001.000000T0000Z-051207T1900Z/ MISSOULA/BITTERROOT VALLEYS- 1146 AM MST WED DEC 7 2005 ...WIND CHILL WARNING WILL EXPIRE AT NOON MST TODAY... THE WIND CHILL WARNING WILL EXPIRE AT NOON MST TODAY. THE COLD TEMPERATURES WILL CONTINUE TO PERSIST THROUGH OUT THE DAY...BUT THE WINDS HAVE DECREASED. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind chill warning went out at Dec 7, 7:35 AM MST, 1 hour 14 minutes earlier.
Area forecast discussion, Dec 7, 7:35 AM MST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 735 AM MST WED DEC 7 2005 .UPDATE...A LOW STRATUS DECK HAS DEVELOPED OVER NORTHWEST MONTANA THIS MORNING. THIS STRATUS CLOUD IS EXPECTED TO SLOW DIMINISH THROUGH OUT THE DAY. BUT IT WILL DECREASE THE DIURNAL TEMPERATURE FLUCTUATION FOR TODAY. SO HAVE DECREASE MAX TEMPERATURES IN THIS REGION A FEW DEGREES FOR TODAY. THE REST OF THE FORECAST APPEARS TO BE ON TRACK. && .PREV DISCUSSION... (ISSUED 213 AM MST WED DEC 7 2005) SHORT TERM...TODAY THROUGH THURSDAY NIGHT...CLEAR AND COLD CONDITIONS WILL CONTINUE TODAY AND TONIGHT AS ARCTIC AIR STAYS ENTRENCHED IN VALLEYS AND CLEAR SKIES AT NIGHT ALLOWS FOR RAPID RADIATIONAL COOLING. STARTING TO SEE SOME AREAS OF FREEZING FOG AND LOW CLOUDS FORM THIS MORNING...SO TEMPERATURES IN THESE AREAS WILL NOT GET AS COLD AS ORIGINALLY FORECAST. NEVERTHELESS...AM QUITE SURE WE WILL SEE MANY RECORD LOWS BY DAYBREAK. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE OVER NORTHWEST MONTANA...MAINLY OVER MOUNTAINS NEAR THE CONTINENTAL DIVIDE...ON THURSDAY BRINGING INCREASED CLOUD COVER AND A SLIGHT CHANCE OF MAINLY MOUNTAIN SNOW SHOWERS. OTHERWISE...EXPECT CLEAR AND COLD CONDITIONS TO CONTINUE WITH AREAS OF FREEZING FOG FORMING IN FAVORED VALLEYS AGAIN TONIGHT AND THURSDAY NIGHT. LONG TERM...FRIDAY THROUGH TUESDAY...LITTLE CHANGE TO PREVIOUS FORECAST. HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE AREA THROUGH THE WEEKEND...BRINGING CONTINUED COLD TEMPERATURES AND FREEZING VALLEY FOG. A LOW PRESSURE SYSTEM MOVES ON SHORE MONDAY BRINGING ENOUGH DYNAMICS WITH IT TO PRODUCE PRECIPITATION OVER CENTRAL IDAHO AND WESTERN MONTANA BY MONDAY AFTERNOON. LOW CONFIDENCE WITH THIS FEATURE DUE TO LACK OF RUN TO RUN MODEL CONSISTENCY. AVIATION...AREAS OF FREEZING FOG WILL CREATE LOW CEILINGS AND VISIBILITIES PRIMARILY OVER NORTHWEST MONTANA THROUGH MID-MORNING. OTHERWISE NO SIGNIFICANT WEATHER IMPACT TO AVIATION EXPECTED...SEE APPROPRIATE TAFS AND TWEBS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && UPDATE...SMITH PREV DISCUSSION...MWJ/STEGEMILLER AVIATION...MWJ
Nearby
Wind Chill Warnings in Montana, 2005Every wind chill warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.